Thunderstorm Wind, Scotland
- When
- June 19, 12:15 AM CST
- Where
- Scotland County, Memphis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.470, -92.170
One tree was blown down.
Severe thunderstorms developed across eastern Iowa, northwest Illinois and far northeast Missouri on Friday, June 18, and continued into the early morning hours of Saturday, June 19. The most intense storms produced very large hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Severe thunderstorms developed across eastern Iowa, northwest Illinois and far northeast Missouri on Friday, June 18, and continued into the early morning hours of Saturday, June 19.
The most intense storms produced very large hail and damaging wind gusts. These storms formed along a nearly stationary front that stretched across the southern half of the NWS Quad Cities forecast area. Hail around 1.5 inches in diameter and tree damage were reported, especially in far southeast IA and northwestern IL.
Repeat thunderstorms also produced very heavy rainfall, with reports up to 4 inches. Due to the recent dry conditions, no high impact flash flooding was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 18, 11:28 PM CST, 47 minutes earlier.
Area Forecast Discussion National Weather Service Quad Cities IA IL 1228 AM CDT Sat Jun 19 2021 ...SHORT TERM AND 06z AVIATION UPDATE... .SYNOPSIS... Issued at 1223 AM CDT Sat Jun 19 2021 An active night is unfolding across most of eastern Iowa, northwest Illinois and far northeast Missouri. Showers and thunderstorms have developed as a result of interactions of a low-level jet, stalled cold front, upper level jet streak entrance region and an approaching short wave from the Dakotas. Reports of large hail up to golf ball size, wind damage and torrential rain have been received from the strongest cores, and will continue to be a concern over the next few hours. && .SHORT TERM...(Today and Tonight) ISSUED AT 1223 AM CDT Sat Jun 19 2021 [Key Messages] *Showers and strong/severe storms continue through early morning before exiting the area. *Dry Saturday daytime before precipitation chances increase overnight into Sunday [Discussion] Expect showers and storms to continue to move south and east along the favored convergence zone on the nose of the LLJ and cold front through the early morning. Instability of around 2000-3500 J/kg aloft and mid-level lapse rates favored around 7-9 C/km will ensure large hail remains a threat. Storms that manage to become surface based due to cold pools and outflow boundary interactions will also be capable of producing damaging wind gusts. These storms should exit the area around 10-12z, and will give way to a relatively quiet Saturday as surface high pressure builds across the area. Despite the cold front passing to the south, temperatures will remain on the warm side with daytime highs forecast to climb into the mid 80s to low 90s. A renewed round of showers and storms will arrive across the area late Saturday night into early Sunday. This looks to be the remnants of severe convection that will fire in Nebraska/Kansas Saturday evening with convergence into an MCS in the overnight hours. Confidence on this complex maintaining severe criteria is low, but chances for this look to return for the beginning of the long term period with the approach of a cold front from the west. .LONG TERM...(Saturday Night through Friday) ISSUED AT 302 PM CDT Fri Jun 18 2021 Sunday into Sunday night may feature another round of severe storms, then quieter weather with cooler temperatures and lower humidity looks to be the rule through midweek. Saturday night into Sunday, a couple shortwaves are shown directly impacting the area bringing one round of thunderstorms late Saturday night into Sunday and another late Sunday into Sunday night. This second system looks stronger and will drive a strong cold front through the area, presenting a risk for thunderstorms, possibly severe. SPC has a broad Marginal risk in place for Sunday and our forecast has likely POPS across the north for Sunday and over much of the area for Sunday night. Highs in the upper 80s to around 90 Sunday will be replaced by 70s with much lower humidity Monday and Tuesday. Wednesday begins a transition to a more active pattern with warmer temperatures and thunderstorm chances Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) ISSUED AT 1223 AM CDT Sat Jun 19 2021 Concerns over the next 6 hours mainly for KMLI and KBRL as a large complex of showers and strong/severe thunderstorms moves across the area. Large hail and damaging wind gusts have been reported with the strongest cores, and will continue to be a threat for these terminals until storms exit the area around 10-12z. After this, VFR conditions are expected with winds shifting to the north while remaining under 10 knots. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...Sheets AVIATION...Speck
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 757 PM CDT Fri Jun 18 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 757 PM CDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Severe storms are possible tonight, especially along and south of Interstate 80, where the Storm Prediction Center has an Enhanced Risk for severe storms. The initial storm hazards will be very large hail and damaging winds with scattered storms this evening. Storms later tonight are expected to have primarily a risk for damaging winds. Heavy rainfall will also be possible, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are expected late Saturday night, Sunday and Sunday night. The Storm Prediction Center has outlooked a Marginal Risk for severe weather across the forecast area Sunday. The main threat from these storms will be large hail Sunday morning, then large hail and damaging winds with storms along an ahead of a cold front that will pass through the area late Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Storm spotter activation will likely be needed tonight in southeast Iowa, northeast Missouri and west central Illinois. DLS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1055 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL WAPELLO 41.18N 91.19W
06/18/2021 U0.25 INCH LOUISA IA LAW ENFORCEMENT
PEA SIZE HAIL AT THE SHEFIFF'S OFFICE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1152 PM CDT FRI JUN 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM HAIL WASHINGTON 41.29N 91.69W
06/18/2021 M0.75 INCH WASHINGTON IA TRAINED SPOTTER
RELAYED BY HAM RADIO OPERATOR.
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HEAVY RAIN OQUAWKA 40.94N 90.95W
06/18/2021 M1.33 INCH HENDERSON IL PUBLIC
TOTAL RAINFALL SO FAR.
&&
PSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG MONMOUTH 40.92N 90.64W
06/18/2021 WARREN IL TRAINED SPOTTER
2 LARGE TREE LIMBS BLOWN DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1232 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG MONMOUTH 40.92N 90.64W
06/18/2021 WARREN IL TRAINED SPOTTER
2 LARGE TREE LIMBS BLOWN DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM HAIL 4 NE KEOTA 41.41N 91.89W
06/19/2021 M1.50 INCH WASHINGTON IA PUBLIC
REPORT AND PICTURE VIA SOCIAL MEDIA.
&&
PSThe Quad Cities radar (KDVN), 184 km away, was scanning. The volume nearest the first event began at 06:16 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
One tree was blown down.
Nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2021Every state in 2021This day in weather historyWarnings in Missouri, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957212, 957211.